Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mandy Ann

Paranoid that I might have rosacea....

Okay basically... everytime I take a shower, my face is this horrible red color in certain areas and my upper cheek gets slightly inflammed with small red bumps. It stays like that for hours and eventually calms down... Also, for some reason, when I become really sad/upset... the same exact thing happens. The redness never goes away completely though. For example, this morning, my face was looking better than ever and had very mild redness.. best i've seen my face in a while. Then tonight, I got really upset about something and its been an angry red on my left upper cheek and other areas of my face for a couple hours now.

What do you think?

Share this post


Link to post
Share on other sites

Yeah I think I was being a bit of a hypochondriac last night :lol: I won't worry about anything too much until i'm a few months off of accutane :D

Share this post


Link to post
Share on other sites

Accutane can cause permanent redness in some people, but for most people it goes away. If it stays around after the tane, you can try getting Intense Pulsed Light therapy or some other laser therapy to get rid of the redness, but those are quite expensive.

Red cheeks though is a normal side effect of Accutane and it effects many people, so don't worry about it until you are off of it for like 6 months.

Share this post


Link to post
Share on other sites
Okay basically... everytime I take a shower, my face is this horrible red color in certain areas and my upper cheek gets slightly inflammed with small red bumps. It stays like that for hours and eventually calms down... Also, for some reason, when I become really sad/upset... the same exact thing happens. The redness never goes away completely though. For example, this morning, my face was looking better than ever and had very mild redness.. best i've seen my face in a while. Then tonight, I got really upset about something and its been an angry red on my left upper cheek and other areas of my face for a couple hours now.

What do you think?

Don't worry to much just yet Mandy, it can dissapear or will atleast improve once you come off tane!!

I agree with lamarr1986.

Don't get concerned about anything until you are finished with Accutane and your skin has a chance to recover.

How much longer do you have?

Share this post


Link to post
Share on other sites

Hi Mandy,

I'm a little bit in the same situation, but I'm on low dose at 30mg. I have mild Rosacea already and went on Tane for mild acne. I've noticed a bit more pinkness in my skin here and there in the past few weeks (upper cheeks and nose) and feel a little flushy. The flushy feeling calms down fairly quickly but I still notice pink cheeks mid-day. Like now! I will call my Derm. and let her know, but since the flushy feeling is like 1-2 times a day (and not everyday) I'm not gonna let it get me down. I'm done in a month or so - thank goodness.

Call your Derm. if you have concerns. I've read lots of posts that "Tane burn" is normal HOWEVER if you feel flushy and have burning sensations that are constant - I'd talk to your Derm. for sure. You could always lower your dose...

Hang in there and take care!

Yvette

Share this post


Link to post
Share on other sites

accutane makes your face red, and you are on accutane. i wouldn't worry about it. it goes away a couple months after you stop.

Share this post


Link to post
Share on other sites

Hi Jordan,

Thank you for your encouragement and feedback. Did you get flushy feeling/pinkness too - which resolved?

Thanks again for keeping us straight.

Yvette

Share this post


Link to post
Share on other sites

Thanks Jordan. Glad you didn't come back with "you're doomed and Accutane sucks". Ha!! Seen one-a-two many posts (by the same person) providing un-encouraging advice to Accutane users. Doesn't help at all.

Many thanks again.

Yvette

Share this post


Link to post
Share on other sites

k so it's normal to have mild redness/pinkness while on accutane, but is it normal to have some mild rosacea while on accutane when you've never had rosacea? im askin b/c im ahving trouble determining which one i actually have. i see a little pinkness but i also see some tiny red bumps like Mandy, and also is it normal to be experiencing these things so early in the course? i mean im on day five here. And gather from all the responses posted here in this thread, i shouldnt expect this pinkness to resolve until after the course is over?

Share this post


Link to post
Share on other sites

Hi -

If you are on day 5 of Accutane, then Accutane is starting to push out your acne. Hence, the bumps may be tiny pimples/clogged pores. Accutane starts working fairly quick, the higher the dose (and more severe the acne) the more acne will push out quickly. The lower the dose and lesser acne, generally the less acne or IB you will have pop up. You shouldn't be really red at 5 days - what's your dose? Generally, week one you are a little more oily and more acne may start coming out, but you shouldn't be "red". Are you using new more gentle cleansers, and no BP, retinols, or acids right? You have to switch all your old "acne" cleansers and moisterisers while on Tane, totally use really gentle more hydrating and non-drying products, or your face will become red. I use MD Forte hydrating cream - non comedegenic and oil free. It has soothing agents in it - to calm redness and sensitive skin. Kinerase Cream works good too. Look for ingredients like green tea, licorice, superoxide dismutase, glycerin, sodium hyaluronate, etc. Also, keep in mind it's colder and drier out, so you need to be extra careful to keep your skin lubed....

Let us know how it goes. If you have any concerns - call your Derm.

Yvette

Share this post


Link to post
Share on other sites
Hi -

If you are on day 5 of Accutane, then Accutane is starting to push out your acne. Hence, the bumps may be tiny pimples/clogged pores. Accutane starts working fairly quick, the higher the dose (and more severe the acne) the more acne will push out quickly. The lower the dose and lesser acne, generally the less acne or IB you will have pop up. You shouldn't be really red at 5 days - what's your dose? Generally, week one you are a little more oily and more acne may start coming out, but you shouldn't be "red". Are you using new more gentle cleansers, and no BP, retinols, or acids right? You have to switch all your old "acne" cleansers and moisterisers while on Tane, totally use really gentle more hydrating and non-drying products, or your face will become red. I use MD Forte hydrating cream - non comedegenic and oil free. It has soothing agents in it - to calm redness and sensitive skin. Kinerase Cream works good too. Look for ingredients like green tea, licorice, superoxide dismutase, glycerin, sodium hyaluronate, etc. Also, keep in mind it's colder and drier out, so you need to be extra careful to keep your skin lubed....

Let us know how it goes. If you have any concerns - call your Derm.

Yvette

Share this post


Link to post
Share on other sites

Hi there -

I would check your cleanser/moisteriser JUST IN CASE to see if it has any alcohol, acids, like salicylic, lactic, malic, glycolic, etc. Those will for sure dry your skin out. You may wish to look into Eucerin Redness Relief products too - you need soothing ingredients in your skincare while you are on Tane as well as non-acnegenic. Yeah, you betta stop with the Retin A soon, you will have dry, peely skin where you're puttin' it. :)

Take care.

Cheers,

Yvette

Share this post


Link to post
Share on other sites

Mandy,

I agree that I wouldn't worry too much about it until you are off the accutane for a few months.

Cecelia

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×